MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT SYSTEM 5000 ESU - ENGLISH-120V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT SYSTEM 5000 ESU - ENGLISH-120V; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-8005-001
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint of the pen activates on its own due to 60-8005-001 is not confirmed.Evaluation of the device per ip-800-008 found the lfc clear and power accuracy, open circuit voltage and rf leakage met specifications; the device met all test specifications.No fault found.The service history was reviewed, and no data was found.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.(b)(4).Per the instructions for use, the user is advised the following: cautions: use only accessories that comply with the relevant regulatory standards for your location and meet the requirement (sections of the ifu listed for reference).Use of other accessories may result in increased emissions or decreased immunity of the esu.Reusable accessory cables should be periodically function and safety tested in accordance with the original manufacturer's instructions.Confirm all accessories are properly connected to the appropriate receptacles before powering the esu.A failure in the esu could cause an unintended increase in output power.Verify that the esu is functioning correctly prior to use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 60-8005-001 device was connected to a covidien pencil (non-conmed) and the pencil activated on its own during an open-heart procedure on an unknown date.The customer believes that the 60-8005-001 was the cause of the activation.The procedure was completed successfully with no injury to the patient or the user.At the time of auto-activation it is reported that the pencil was in the device's holster.The setting of the 60-8005-001 are unknown.There was no medical intervention or hospitalization required.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
SYSTEM 5000 ESU - ENGLISH-120V
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key8603139
Report Number3007305485-2019-00147
Device Sequence Number2510810
Product Code GEI
UDI-Device Identifier10653405040194
UDI-Public(01)10653405040194(11)171110
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K020186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-8005-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2019
Initial Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1